Alert archive / Texas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 37, NWS Austin/San Antonio, TX

March 17, 2023Dimmit County, Frio County, Zavala County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 17, 2023, 1:47 AM CDT for Dimmit County, Frio County, Zavala County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 17, 2023, 1:47 AM CDT (06:47 UTC)
Expired
Mar 17, 2023, 2:30 AM CDT
In force
43 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Dimmit County, TX, Frio County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 115 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2023-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2023-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
845 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
2289 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

696 
WUUS54 KEWX 170647
SVREWX
TXC127-163-507-170730-
/O.NEW.KEWX.SV.W.0037.230317T0647Z-230317T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
147 AM CDT Fri Mar 17 2023

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northeastern Dimmit County in south central Texas...
  Southeastern Zavala County in south central Texas...
  Southwestern Frio County in south central Texas...

* Until 230 AM CDT.

* At 146 AM CDT, severe thunderstorms were located along a line
  extending from near Las Vegas to 6 miles southwest of Woodward to
  Chaparral Wildlife Management Area, moving east at 50 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Dilley, Big Wells, Chaparral Wildlife Management Area, Light,
  Hilltop, Divot, Las Vegas, Catarina and Brundage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2835 9960 2852 9958 2865 9968 2881 9932
      2865 9908 2864 9939 2828 9940
TIME...MOT...LOC 0646Z 287DEG 44KT 2861 9946 2849 9939 2835 9940 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

QUIGLEY
3 follow-up statements
508 
WWUS54 KEWX 170705
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
205 AM CDT Fri Mar 17 2023

TXC127-163-507-170730-
/O.CON.KEWX.SV.W.0037.000000T0000Z-230317T0730Z/
Dimmit TX-Zavala TX-Frio TX-
205 AM CDT Fri Mar 17 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHEASTERN DIMMIT...SOUTHEASTERN ZAVALA AND SOUTHWESTERN FRIO
COUNTIES...

At 205 AM CDT, severe thunderstorms were located along a line
extending from near Woodward to near Cotulla to near Artesia Wells,
moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Dilley, Divot, Las Vegas, Hilltop, Chaparral Wildlife Management Area
and Brundage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2848 9940 2857 9952 2865 9967 2881 9932
      2865 9908 2864 9939 2828 9940
TIME...MOT...LOC 0705Z 287DEG 44KT 2855 9925 2843 9918 2829 9919 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

QUIGLEY
584 
WWUS54 KEWX 170711
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
211 AM CDT Fri Mar 17 2023

TXC127-170720-
/O.CAN.KEWX.SV.W.0037.000000T0000Z-230317T0730Z/
Dimmit TX-
211 AM CDT Fri Mar 17 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DIMMIT COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 2864 9966 2865 9967 2881 9932 2865 9908
      2864 9939
TIME...MOT...LOC 0710Z 287DEG 44KT 2854 9922 2842 9915 2828 9916 

$$

TXC163-507-170730-
/O.CON.KEWX.SV.W.0037.000000T0000Z-230317T0730Z/
Zavala TX-Frio TX-
211 AM CDT Fri Mar 17 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHEASTERN ZAVALA AND SOUTHWESTERN FRIO COUNTIES...

At 210 AM CDT, severe thunderstorms were located along a line
extending from Gardendale to near Cotulla to 7 miles east of Artesia
Wells, moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Dilley, Divot, Hilltop and Brundage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2864 9966 2865 9967 2881 9932 2865 9908
      2864 9939
TIME...MOT...LOC 0710Z 287DEG 44KT 2854 9922 2842 9915 2828 9916 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

QUIGLEY
131 
WWUS54 KEWX 170721
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
221 AM CDT Fri Mar 17 2023

TXC163-507-170730-
/O.EXP.KEWX.SV.W.0037.000000T0000Z-230317T0730Z/
Zavala TX-Frio TX-
221 AM CDT Fri Mar 17 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ZAVALA AND
SOUTHWESTERN FRIO COUNTIES WILL EXPIRE AT 230 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with these thunderstorms.

LAT...LON 2864 9966 2865 9967 2881 9932 2865 9908
      2864 9939
TIME...MOT...LOC 0720Z 287DEG 44KT 2851 9911 2839 9904 2825 9905 

$$

QUIGLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 12:12 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 17, 12:12 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1212 AM CDT Fri Mar 17 2023

...New AVIATION...

.SHORT TERM...
(Tonight through Friday night)
Issued at 225 PM CDT Thu Mar 16 2023

Cloudy conditions with breezy southerly flow continues this
afternoon. The large area of light rain and drizzle will continue to
shift east through the remainder of the day as the low-level lift
responsible for the activity also shifts east. Temperatures are
currently in the 70s and low 80s for most locations and should top
out later this afternoon in the 80s for much of the area. All eyes
will point to the northwest this evening as a cold front advances
southward. This front is expected to enter the northern counties
around 9-10 PM. There should be a broken line of showers and storms
along this boundary as it advances south through the CWA overnight.
CAPE values near 1500-2000 J/kg and adequate shear should support
the threat of strong to severe storms with this activity. The latest
Day 1 Outlook from The Storm Prediction Center continues with the
slight risk for most of the area and this is very reasonable. The
main threat with any activity will be straight-line winds and large
hail. Can't completely rule out an isolated tornado, but with the
low-level jet shifting east, weak westerly winds at 850 will limit
the threat when the front arrives. Scattered post-frontal rainfall
will likely continue through the night before ending around sunrise
tomorrow. The main issue behind the front will be strong northerly
winds. Sustained speeds will be near 20-30 mph with higher gusts and
a Wind Advisory has been issued.

Behind the front on Friday, temperatures will be much cooler with
highs in the 50s to near 60. Another weak disturbance will bring a
decent coverage of mid-level lift to the area. High-res models
continue to show a large area of precipitation developing in the mid-
levels from this lift. Forecast soundings initially show dry air in
the low-levels with large surface dewpoint depressions. However with
cold air aloft, the precipitation will develop as snow and remain
snow as it falls towards the surface until it encounters warmer air.
Expect melting to rain to occur initially over the entire are, but
with the large dewpoint depressions, wetbulb temperatures will
likely be in the middle 30s for much of the Hill Country. If the
precipitation is heavy enough, moistening of the dry layer can be
expected and temperatures would theoretically fall to these wetbulb
temperatures or perhaps a degree or two colder with dynamical
cooling. Will expand the mention of the rain/snow mix Friday night
to be near the 36 degree wetbulb temperature of the GFS. Erring on
the side of the caution as the HRRR/NSSL WRF are a bit colder. This
places the rain snow mix west of a line from northern Val Verde
County eastward into Bandera County, Kendall County, and Llano
County. With temperatures likely remaining above freezing, not
expecting many issues other than some temporary minor accumulations
possible on elevated/grassy surfaces. No products are needed for
this at this time.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 225 PM CDT Thu Mar 16 2023

Precipitation will be ongoing at the start of the long term period.
Temperature profiles suggest a rain and snow mix over the western
Hill Country and southern Edwards Plateau. We still don't expect any
significant impacts with only minor accumulations possible on
elevated/grassy surfaces. The upper level pattern will be a broad
trough over the southern part of the country during the weekend and
early next week. A number of shortwave troughs will move through this
pattern keeping our weather unsettled. Saturday and Sunday there will
be a good chance for rain over the Rio Grande Plains with lower
chances to the east. Low rain chances will continue through Tuesday.
Tuesday night the low level flow will turn back to the southeast
bringing a warm, moist airmass. Isentropic lift in this flow regime
will produce low chances for rain over the eastern half of the CWA.

&&

.AVIATION...
(06Z TAFS)
Issued at 1145 PM CDT Thu Mar 16 2023

Cold front diving southwards across south central Texas with showers
and isolated thunderstorms to start off the 06z TAF cycle. This front
has already gone through KAUS, KSAT, and KDRT. This front should
clear KSSF at or just before 06z. Over-running showers behind the
front are expected to persist through 09z for most terminals with
KAUS having the potential to be the first terminal to see an end to
precip just after 09z. KSAT, KDRT, and KSSF will have to wait until
closer to 12z before seeing some reprieve from precip chances.
Outside of precip concerns, a window of prolonged 30 to 39kt wind
gusts post frontal will be possible through 15z Friday before the
surface pressure gradient weakens sufficiently to allow winds to
drop back below 15kt.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              43  57  40  56 /  80  40  20  20
Austin Bergstrom Intl Airport  41  56  39  55 /  80  40  20  20
New Braunfels Muni Airport     44  58  39  53 /  90  40  30  40
Burnet Muni Airport            40  55  38  55 /  50  20  10  10
Del Rio Intl Airport           49  61  41  49 /  70  20  70  70
Georgetown Muni Airport        40  56  39  55 /  70  40  10  10
Hondo Muni Airport             45  58  37  50 /  70  30  50  50
San Marcos Muni Airport        43  56  39  53 /  90  40  30  30
La Grange - Fayette Regional   43  54  41  53 /  90  50  20  20
San Antonio Intl Airport       44  58  40  52 /  80  30  40  50
Stinson Muni Airport           46  58  40  52 /  80  40  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until noon CDT Friday for Atascosa-Bandera-Bastrop-
Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards-Fayette-
Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Kinney-
Lavaca-Lee-Llano-Medina-Real-Travis-Uvalde-Val Verde-Williamson-
Wilson-Zavala.

&&

Short-Term...29
Long-Term...05
Aviation...CM
Hazardous weather outlook, Mar 16, 2:50 PM CDT, 10 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
250 PM CDT Thu Mar 16 2023

TXZ171>173-183>194-202>209-217>225-228-172000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
250 PM CDT Thu Mar 16 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

Periods of showers and thunderstorms are expected today through
tonight as a dryline and cold front move across our area. Severe
storms are possible across all of South Central Texas, including
the Edwards Plateau, Hill Country, I-35 corridor, Rio Grande and
Coastal Plains. The primary threats will be large hail and
isolated damaging wind gusts this afternoon, then damaging wind
gusts and isolated large hail this evening into tonight. Cannot
rule out an isolated tornado or two. Heavy downpours can also be
expected with the stronger storms.

Strong northerly winds will surge in behind the cold front later
this evening through Friday morning. Sustained winds of 20 to 30
mph and gusts of 35 to 50 mph are expected. A Wind Advisory is in
effect for tonight for most of South-Central Texas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong northerly winds will linger Friday morning. Sustained
winds of 20 to 30 MPH and gusts of 35 to 45 mph are expected. A Wind
Advisory is in effect for tonight for most of South-Central
Texas through noon Friday.

A rain/snow mix is possible in the Hill Country Friday night and
Saturday morning. Minor accumulations on grassy surfaces are
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Mar 16, 11:30 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1130 PM CDT Thu Mar 16 2023

TXZ183-184-202-170515-
Kinney TX-Val Verde TX-Edwards TX-
1130 PM CDT Thu Mar 16 2023

...Strong thunderstorms will impact portions of northwestern Kinney,
southwestern Edwards and east central Val Verde Counties through 1215
AM CDT...

At 1130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Carta Valley to 15 miles
northeast of Long Point to 13 miles north of Laughlin AFB to 7 miles
north of Amanda. Movement was northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Carta Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3000 10064 2996 10050 2987 10043 2972 10040
      2935 10072 2948 10075 2954 10078 2963 10089
TIME...MOT...LOC 0430Z 216DEG 34KT 2964 10079 2960 10074 2954 10071
2948 10069

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

QUIGLEY
Special weather statement, Mar 16, 11:46 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1146 PM CDT Thu Mar 16 2023

TXZ193-207>209-223-170530-
Guadalupe TX-Caldwell TX-Bastrop TX-Fayette TX-Gonzales TX-
1146 PM CDT Thu Mar 16 2023

...A strong thunderstorm will impact portions of Caldwell,
northeastern Guadalupe, southwestern Bastrop, northern Gonzales and
southwestern Fayette Counties through 1230 AM CDT...

At 1145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Luling, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Braunfels, Seguin, Lockhart, Gonzales, Luling, Flatonia,
McQueeney, Waelder, Kingsbury, Staples, Muldoon, Fentress, Cistern,
Palmeto State Park, Geronimo, Rosanky, Brownsboro, Delhi, Joliet and
Rockne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2965 9810 3002 9749 2981 9699 2936 9744
TIME...MOT...LOC 0445Z 297DEG 26KT 2970 9764

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 17, 12:00 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1200 AM CDT Fri Mar 17 2023

TXZ217-170545-
Maverick TX-
1200 AM CDT Fri Mar 17 2023

...A strong thunderstorm will impact portions of central Maverick
County through 1245 AM CDT...

At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Radar Base, or 9 miles west of Eagle Pass, moving
east at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eagle Pass, Chula Vista, Rosita, Siesta Acres, Eidson Road, Fabrica,
Elm Creek, Las Quintas Fronterizas and Seco Mines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2860 10043 2861 10045 2864 10045 2864 10046
      2866 10050 2871 10051 2874 10051 2876 10053
      2880 10053 2883 10055 2883 10058 2884 10058
      2880 10028 2857 10035
TIME...MOT...LOC 0500Z 280DEG 25KT 2876 10064

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

QUIGLEY
Special weather statement, Mar 17, 12:36 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1236 AM CDT Fri Mar 17 2023

TXZ204-205-219-220-170615-
Frio TX-Bexar TX-Atascosa TX-Medina TX-
1236 AM CDT Fri Mar 17 2023

...A strong thunderstorm will impact portions of southern Medina,
northern Frio, northwestern Atascosa and southwestern Bexar Counties
through 115 AM CDT...

At 1235 AM CDT, Doppler radar was tracking a strong thunderstorm over
Biry, or near Devine, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Devine, Castroville, Lytle, Somerset, Natalia, Lacoste, North
Pearsall, Moore, Noonan, Dunlay, Pearson, Sea World, Bader, Bluff,
Bigfoot, Biry, Yancey, Frio Town, Von Ormy and Iuka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2886 9934 2905 9942 2923 9941 2947 9870
      2908 9853
TIME...MOT...LOC 0535Z 257DEG 35KT 2918 9901

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

27
Special weather statement, Mar 17, 12:46 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1246 AM CDT Fri Mar 17 2023

TXZ217-170615-
Maverick TX-
1246 AM CDT Fri Mar 17 2023

...A strong thunderstorm will impact portions of central Maverick
County through 115 AM CDT...

At 1246 AM CDT, Doppler radar was tracking a strong thunderstorm over
Eagle Pass, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eagle Pass, Chula Vista, Rosita, Las Quintas Fronterizas, Eidson Road
and Fabrica.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2860 10043 2861 10045 2864 10045 2864 10046
      2866 10050 2871 10051 2874 10050 2871 10028
      2856 10031
TIME...MOT...LOC 0546Z 276DEG 23KT 2868 10047

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

QUIGLEY
Local storm report, Mar 17, 1:30 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 AM CDT FRI MAR 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     HAIL             4 SSW GARFIELD          30.15N 97.59W
03/16/2023  E0.75 INCH       TRAVIS             TX   PUBLIC

            DIME SIZE HAIL REPORTED BY MPING.

0117 AM     HAIL             CARRIZO SPRINGS         28.52N 99.86W
03/17/2023  E0.70 INCH       DIMMIT             TX   PUBLIC

            PEA TO DIME SIZE HAIL IN PILED ON GROUND IN
            CARRIZO SPRINGS.

&&

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 7:02 PM CDTSpecial Weather StatementEWXBurnet43 min
Mar 16, 7:29 PM CDTSpecial Weather StatementEWXBurnet46 min
Mar 16, 8:21 PM CDTSpecial Weather StatementEWXWilliamson39 min
Mar 16, 8:31 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Travis, Williamson26 min
Mar 16, 8:45 PM CDTSevere Thunderstorm WarningEWXWilliamson47 min
Mar 16, 9:01 PM CDTSpecial Weather StatementEWXWilliamson44 min
Mar 16, 9:10 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis65 min
Mar 16, 9:32 PM CDTSpecial Weather StatementEWXTravis43 min
Mar 16, 9:35 PM CDTSpecial Weather StatementEWXWilliamson40 min
Mar 16, 9:41 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis48 min
Mar 16, 10:16 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee40 min
Mar 16, 10:52 PM CDTSpecial Weather StatementEWXFayette38 min
Mar 16, 11:05 PM CDTSpecial Weather StatementEWXReal40 min
Mar 16, 11:23 PM CDTSpecial Weather StatementEWXFayette37 min
Mar 16, 11:30 PM CDTSpecial Weather StatementEWXKinney45 min
Mar 16, 11:46 PM CDTSpecial Weather StatementEWXCaldwell, Gonzales44 min
Mar 17, 12:00 AM CDTSpecial Weather StatementEWXMaverick45 min
Mar 17, 12:07 AM CDTSevere Thunderstorm WarningEWXMaverick38 min
Mar 17, 12:36 AM CDTSpecial Weather StatementEWXMedina39 min
Mar 17, 12:37 AM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala38 min
Mar 17, 12:46 AM CDTSpecial Weather StatementEWXMaverick29 min
Mar 17, 1:01 AM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala59 min
Mar 17, 1:08 AM CDTTornado WarningEWXDimmit, Zavala23 min
Mar 17, 2:18 AM CDTSpecial Weather StatementEWXFrio42 min
Mar 17, 2:27 AM CDTSpecial Weather StatementEWXDimmit63 min
Mar 17, 2:45 AM CDTSpecial Weather StatementEWXAtascosa45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.